Caffeine Overdose? These are 5 Symptoms That Everyone Should Know
It’s not difficult to get caffeine overdose. Many children, teens and adults use sodas, energy drinks or coffee to boots and give “fresh” start of their day. They think that’s enough to get through the afternoon or through the studying all night long.
The caffeine overdose topic is very popular lately, after the tragic death of David Allen Cripe. The 16-year-old suffered a cardiac event and passed away after consuming three caffeinated drinks in just a few hours. Maybe a cup of coffee will help you wake up and improve your concentration or focus. But as you can see, too much caffeine can be harmful and deadly.
Which are five symptoms of caffeine overdose?
Shallow and Rapid Breathing
Large doses of caffeine can stimulate the heart, raise blood pressure levels and cause shallow and rapid breathing. Shallow breathing deprives the brain of oxygen. Your thinking becomes irrational when you don’t have enough oxygen in the brain. If you’re having trouble breathing or you’ve had a good amount of caffeine, its a sign that the body may be struggling with too much caffeine.
If you drink more coffee, probably you have experienced the jitters in situations you’ve had a little bit too much. Your hands start shaking, often triggering reflexes, and you feel a trembling sensation accompanied by feelings of anxiety. Eating a light snack or drinking a few glasses of water can help the feeling disappear.
Nausea and Dizziness
Nausea, dizziness, seizures and diarrhea may all happen when too much caffeine comes in our body. Big amounts of caffeine can cause your organism to become dehydrated. That can easily lead to nausea and dizziness. Caffeine stimulates the digestive tract and colon. Too much can cause unwanted digestive issues like diarrhea.
Heart Rate And Heart Palpitations Elevation
Caffeine stimulates your heart rate. For most people, this effect isn’t deadly. But for people who have heart abnormalities or other heart conditions, caffeine can trigger cardiac arrest, causing death. The same applies for people who excessively “consume” caffeine. Too much caffeine can cause heart palpitations and an elevated heart rate in someone who is perfectly healthy, which can prove deadly.
One cup of coffee in the morning can help you kick-start you day. But if you drink caffeine well during afternoon or evening, you’ve probably had too much. Even one caffeinated drink too late in the day can keep you awake at night. Excessive intake of caffeine can stay in your body for hours. If you suffer from insomnia, maybe it is connected to your caffeine intake.
Do you Suspect a Caffeine Overdose? Here is what to do!
If you believe you are suffering from a mild caffeine overdose with jittery feeling and shaky hands, first drink few glasses of water or eat a snack to help the effects disappear. Make sure your body has enough hydratation. Avoid caffeine for at least 24 hours in order to get it out of your organism.